MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr became stuck in the lesion and was snared to remove.The 28mmx4.0mm moderately stenosed target lesion was located in the moderately tortuous and slightly calcified proximal and middle right coronary artery.A 1.75mm rotalink burr was selected for use.During the procedure, after the burr was advanced to the lesion, in the process of high speed grinding, the burr became stuck and could not be withdrawn.The physician cut it off and grabbed it back with a snare.The device was completely removed from the patient's body and the procedure was completed with a different device.No complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the rotalink burr catheter was received for product analysis.The burr catheter was received in two portions.The handshake connection, sheath, burr, and coil were microscopically and visually examined.Inspection of the device found that the sheath and coil had been cut 3.5cm from the distal end of the burr catheter strain relief.There was additional damage to the body of the sheath evident of interaction between the sheath and the coil due to stretching or pulling.Functional testing was not able to be performed due to the separation and clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12419014
Report Number2134265-2021-10680
Device Sequence Number3382955
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public08714729185840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0024108660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight79